As of this moment, I am only taking lithium for my bipolar. This is pretty major, a serious big step for me, and one that I am evaluating hourly as I move forward. I have been taking Citalopram for 18 years. Since I stopped taking Lorazepam, I have felt I needed a change. I switched to Prozac, which gave me terrible headaches, and now I am off Prozac and waiting to maybe try something else.
I never believed I could not take an antidepressant. I have the kind of bipolar that is heavy in the depression category and high in the stabby-stab-stab department. Negative thoughts and self-talk have tormented me most of my life. There isn’t a time in my life I remember not having them. There was a time in my life, though, I thought I couldn’t ever escape them and the only thing to do was leave this world. (God saw that I didn’t.)
Its been three days, so far so good!
I can’t believe I can say that. What I’d like to say is, “I’ve been off antidepressants for a year and I’m doing great!” But, one day at a time. I feel clear headed and engaged in the world around me. So far I am keeping the negatives away. So far, with God’s help, I’m keeping the negative self-talk and thoughts from taking over.
I’ve focusing on the positives. When a negative thought comes into my head, I am purposely stopping and rewording the negative into a positive.
“You can’t do that,” becomes, “You can do this, one foot at a time.”
“I can’t believe I just said that, I’m such a horrible person,” becomes, “People say all kinds of things, you’re awesome for sharing with others.”
I’m truly exhausted tonight. Its a lot of work to constantly rewording most of what goes on in my brain. But I can feel a BIG difference in the way feel on the inside tonight. By replacing a negative with a positive, maybe I can learn to think differently and successfully stay off antidepressants and only take one medication for my bipolar!
This is going to take a lot of work on my part, and I know this isn’t going to be easy. But I know God is with me. Maybe this is what I was missing all those years ago.